Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 37, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 11, 2024, 4:21 AM CDT for Pecos County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2024, 4:21 AM CDT (09:21 UTC)
- Expired
- Jun 11, 2024, 7:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 111 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 9.4 hours before the alert went out and 450 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3685 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
124
WGUS54 KMAF 110921
FFWMAF
TXC371-111230-
/O.NEW.KMAF.FF.W.0037.240611T0921Z-240611T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
421 AM CDT Tue Jun 11 2024
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
East Central Pecos County in southwestern Texas...
* Until 730 AM CDT.
* At 421 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Iraan, Bakersfield and Iraan Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3083 10242 3104 10227 3104 10225 3103 10220
3100 10219 3102 10218 3100 10214 3100 10213
3099 10208 3100 10205 3098 10201 3099 10198
3095 10192 3093 10192 3092 10188 3091 10187
3089 10189 3088 10187 3072 10188
FLASH FLOOD...RADAR INDICATED
$$
Julie Phillipson1 follow-up statement
894
WGUS74 KMAF 111044
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
544 AM CDT Tue Jun 11 2024
TXC371-111230-
/O.CON.KMAF.FF.W.0037.000000T0000Z-240611T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pecos TX-
544 AM CDT Tue Jun 11 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT THIS
MORNING FOR EAST CENTRAL PECOS COUNTY...
At 544 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 2.5 inches of rain have
fallen. Flooding impacts will continue, but no additional rainfall
is expected. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Iraan, Bakersfield and Iraan Municipal Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3083 10242 3104 10227 3104 10225 3103 10220
3100 10219 3102 10218 3100 10214 3100 10213
3099 10208 3100 10205 3098 10201 3099 10198
3095 10192 3093 10192 3092 10188 3091 10187
3089 10189 3088 10187 3072 10188
FLASH FLOOD...RADAR INDICATED
$$
Julie PhillipsonWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:54 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 11, 2:54 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 254 AM CDT Tue Jun 11 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today through Wednesday afternoon) Issued at 247 AM CDT Tue Jun 11 2024 Low-level moisture in the wake of storms that moved through last evening keeps clouds around, with low clouds developing in the Midland/Odessa metro and areas further east tonight before clearing out around sunrise. IR satellite and radar shows clouds and showers located over the southern Permian Basin and SE NM plains, with some stronger storms over Crane into Upton Counties. We can expect such a setup to continue into this morning. With a cold front hung up along the Trans Pecos beginning to dissipate and the short wave trough providing lift for yesterday's storms moves off to the east, upper ridging will begin to build into the area. As a result, warmer temperatures than Monday are expected, with highs mostly in the 90s, 80s over the northeastern Permian Basin and northern Lea County and higher elevations, and triple digits over the Reeves County Plains, Western Permian Basin and Stockton Plateau, and near the Rio Grande. A mix of sun and clouds is forecast, while more widespread cloud cover is forecast over the northeast Permian Basin, which will keep temperatures down. Along with cloud cover, a chance of rain will be maintained for the eastern Permian Basin through Tuesday evening. Instability and shear will be such that any storms that do develop over the eastern Permian Basin have the potential to be severe, with damaging winds and large hail the main threats. Tuesday night, light easterly flow, some high clouds, and above average lows for mid June can be expected, with mostly 60s, 70s along the Pecos River, over Reeves County Plains and Stockton Plateau, and near the Rio Grande. Wednesday continues the warming trend, with mostly 90s and above for highs aside from 80s in the higher elevations and Western Low Rolling Plains. Skies clear from west to east, with the most sunshine likely southwest of the Pecos River. Light easterly flow will continue, keeping temperatures down somewhat, but also resulting in widespread dew points in the 60s, 50s over southwesternmost regions. This only only be the start of renewed heat. Read on in the Long Term Discussion for more. && .LONG TERM... (Wednesday night through Monday) Issued at 247 AM CDT Tue Jun 11 2024 Wednesday night will be quiescent, with near to slightly above normal low temperatures in the upper 60s to middle 70s for most. Persistent southeasterly surface flow will be the rule through the extended, which will maintain some semblance of low-level moisture and not only keep overnight temperatures on the milder side, but keep daytime highs from climbing as high as they otherwise may if surface flow were westerly, southwesterly, or even more easterly with less influence from Gulf Moisture. Aloft, ridging develops in earnest just to the west of the area on Thursday, with the ridge developing a positive tilt ahead of a trough progged to translate eastward across the Great Basin and Four Corners Region on Friday. Increasing thicknesses due to the aforementioned ridge will see highs Thursday rebound a couple degrees above normal, topping out in the middle to upper 90s and lower 100s. The hottest temperatures, per normal, will be found along the Rio Grande in the Big Bend, where highs reach close to 112F. Temperatures Friday will be similar in spite of the approaching shortwave, though the difference will be found on Friday afternoon as the shortwave somewhat flattens out the ridge and passes to the north of the area. This shortwave will yield potential for showers and thunderstorms, mainly over the favored higher terrain to the west of the Pecos River, with storms developing during the afternoon and diminishing with the loss of insolation and increasing subsidence in the evening as the trough translates eastward. Heading into the weekend, flow aloft transitions to quasi-zonal Saturday and southwesterly on Sunday, with increasing subsidence mitigating rain chances aside from a diurnally driven storm or two over the Davis Mountains Saturday afternoon. Cluster analyses and deterministic guidance are in fairly good agreement regarding the evolution of the upper pattern into early next week, with a southwest-northeast oriented ridge of high pressure extending over the region from Baja into the Central Plains, though there remains uncertainty as to how broad the ridge will become. That said, haven't deviated from the NBM at this time, with hot, dry conditions and a subtle warming trend carrying us into early next week with highs in the upper 90s and 100s and lows in the upper 60s and 70s. Welcome to summer. JP && .AVIATION... (06Z TAFS) Issued at 1138 PM CDT Mon Jun 10 2024 Outside of showers, VFR VIS and CIGs prevail at all terminals through TAF period. Winds shift from southeasterly/southerly to northwesterly at all terminals aside from MAF by 17Z-20Z, where winds at MAF become easterly by that time frame. Winds become easterly at all terminals aside from MAF by 02Z Wednesday. Wind speeds remain light with any gusts below 20kts. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 89 68 92 71 / 30 10 0 0 Carlsbad 98 70 100 72 / 10 10 0 0 Dryden 99 73 97 74 / 10 10 0 0 Fort Stockton 99 71 98 73 / 10 10 0 0 Guadalupe Pass 92 68 93 72 / 10 10 10 10 Hobbs 92 65 95 69 / 10 10 0 0 Marfa 95 60 96 62 / 10 10 20 10 Midland Intl Airport 92 69 92 72 / 10 10 0 0 Odessa 93 69 93 73 / 10 10 0 0 Wink 99 72 100 76 / 10 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...94 LONG TERM....84 AVIATION...94
Hazardous weather outlook, Jun 11, 3:07 AM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 307 AM CDT Tue Jun 11 2024 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-120815- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 307 AM CDT Tue Jun 11 2024 /207 AM MDT Tue Jun 11 2024/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. Severe thunderstorms are possible this afternoon and early evening, mainly across the eastern Permian Basin, Lower Trans Pecos, and Stockton Plateau. Primary threats with storms that develop will be large hail and damaging winds. Lightning fire starts are also a concern, especially for the Davis Mountains. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Diurnally driven storms from heating of elevated terrain will pose the risk of fire starts each afternoon through Saturday in the Davis Mountains. Hazardous heat is possible Wednesday through next Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 11, 12:05 AM CDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1205 AM CDT Tue Jun 11 2024
TXZ067-068-075-110545-
Pecos TX-Crane TX-Ward TX-
1205 AM CDT Tue Jun 11 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL PECOS...
SOUTHEASTERN WARD AND CENTRAL CRANE COUNTIES THROUGH 1245 AM CDT...
At 1205 AM CDT, Doppler radar was tracking a strong thunderstorm near
Grandfalls, or 20 miles south of Monahans, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Grandfalls, Royalty, Imperial, Imperial Reservoir, and Cordona Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3115 10285 3143 10288 3152 10239 3115 10233
TIME...MOT...LOC 0505Z 252DEG 22KT 3131 10277
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
84Special weather statement, Jun 11, 2:09 AM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
209 AM CDT Tue Jun 11 2024
TXZ067-068-075-110800-
Pecos TX-Crane TX-Ward TX-
209 AM CDT Tue Jun 11 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL PECOS...
SOUTHEASTERN WARD AND WEST CENTRAL CRANE COUNTIES THROUGH 300 AM
CDT...
At 209 AM CDT, Doppler radar was tracking a strong thunderstorm near
Grandfalls, or 21 miles south of Monahans, moving southeast at 20
mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Imperial Reservoir and Imperial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3131 10290 3139 10272 3115 10245 3099 10281
TIME...MOT...LOC 0709Z 329DEG 16KT 3130 10277
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
84Special weather statement, Jun 11, 2:26 AM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
226 AM CDT Tue Jun 11 2024
TXZ068-069-110815-
Crane TX-Upton TX-
226 AM CDT Tue Jun 11 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CRANE AND NORTHERN
UPTON COUNTIES THROUGH 315 AM CDT...
At 225 AM CDT, Doppler radar was tracking a strong thunderstorm near
Crane, moving east at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Crane and Crane County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3135 10244 3156 10244 3164 10196 3134 10187
TIME...MOT...LOC 0725Z 263DEG 30KT 3148 10234
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
84The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:03 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 57 min |
| Jun 10, 7:39 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Midland | 66 min |
| Jun 10, 7:42 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 63 min |
| Jun 10, 7:51 PM CDT | Special Weather Statement | MAF | Pecos | 39 min |
| Jun 10, 8:13 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 47 min |
| Jun 10, 8:26 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Upton | 64 min |
| Jun 10, 8:37 PM CDT | Special Weather Statement | MAF | Crane | 53 min |
| Jun 10, 8:45 PM CDT | Special Weather Statement | MAF | Dawson | 45 min |
| Jun 10, 9:22 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 53 min |
| Jun 10, 10:14 PM CDT | Special Weather Statement | MAF | Reagan | 46 min |
| Jun 10, 10:22 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 35 min |
| Jun 11, 12:05 AM CDT | Special Weather Statement | MAF | Crane | 40 min |
| Jun 11, 2:09 AM CDT | Special Weather Statement | MAF | Crane | 51 min |
| Jun 11, 2:26 AM CDT | Special Weather Statement | MAF | Upton | 49 min |
| Jun 11, 4:24 AM CDT | Special Weather Statement | MAF | Borden | 51 min |
| Jun 11, 4:43 AM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 62 min |
| Jun 11, 5:40 AM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 39 min |
| Jun 11, 6:17 AM CDT | Flash Flood Warning | MAF | Borden | 3 hr |
| Jun 11, 2:36 PM CDT | Special Weather Statement | MAF | Terrell | 24 min |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.